MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 6IN 3-0 SA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 6IN 3-0 SA RB-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B424
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure to Anastomose (1028); Unspecified Kidney or Urinary Problem (4503)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a urology procedure on an unknown date and barbed suture was used.The surgeon stated that the patient had a leak.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: - could you please provide more details regarding the leaks reported in the four urology cases? specifically, information about the nature of the leaks, their location, the circumstances under which they occurred, and any actions taken in response would be greatly appreciated.- when was the leak happened (during surgery or post-operative)? please specify - was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.- could you tell me if there was a prescription for steroids or antibiotics for the patient's recovery? if yes, please provide medication name, route and dose.- could you kindly provide the lot number, please? additional information was requested, and the following was obtained: unfortunately we do not have any additional information.A couple of the patients were brought back with urine in their abdomen and a re-anastomosis was completed.This is the only information the surgeon shared.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you please share the following questions with the surgeon for our complaint investigation: date and name of index surgical procedure? was this a robotic procedure? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? did the patient experience an anastomotic leak? (if no, please describe) onset date/time of the anastomotic leak? (# post op days) please describe the appearance of the suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? were there any patient stress factors that led to the suture breaking or pulling out of the tissue? how was the anastomotic leak managed? please describe any surgical intervention required for the anastomotic leak including date and findings.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional e1 initial reporter name.Additional information was requested, and the following was obtained: this for dr.(b)(6).These cases were robotic prostatectomies where re-anastamosis was completed and failed.I do not have any information on dates, times, patient info etc other than what we have already told you.We have reached out several times for additional information and surgeon is unresponive.

Brand Name
SFXSPI MCL+ UNI UD 6IN 3-0 SA RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22196290
Report Number2210968-2025-06723
Device Sequence Number18576832
Product Code GAM
UDI-Device Identifier10705031236509
UDI-Public10705031236509
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B424
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/12/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown